Hi all my name is Arman, my wife has a PD and recently is experiencing very severe twitches between a sinemet doses, so severe that is hard to describe... (she is taking 25-100 3-4 times a day, by the way she's only 44). Nothing seems to help; Azilect, Entacapone, Amantedine... She has difficulties with eating because of severe nausea and vomiting... She never had a tremors only muscle rigidity and pain, the sinemet used to help her with this but the twitches are horrible. Has anyone had something like that. Thanks
Twitches between sinemet doses - Parkinson's Movement
No, I have no twitches. Sinemet has helped me a lot with my stiff painful shoulder. I couldn't rotate my right shoulder to reach behind my back in the shower or to put a sleeve of a coat on without pain. Since starting Sinemet, after being on it a few months all that went away. But I want to give a tip, sometimes that nausea from taking Sinemet might be decreased by just eating 3 or 4 ginger snap cookies, it works for me.
You don't say how long she has been on Sinemet. I found my first dose in the day would cause this. The symptoms would last for about an hour and they were painful at times. My neuro ended up reducing my dose cut the pill in half and added Azilect much better. Recently I have switched to Rytary it's fairly new and I have none of the twitching.
why not a med change? if you can afford it, why not try Rytary? it is extended release and although it is supposed to be given every eight hours, my own belief is that this needs to be adjusted with the bio-rythyms. we give it 7am but when we waited until 3 for the next dose, the nausea was in full swing so we backed up to 12:45. that meant that the 10pm bedtime dose would be over 9 hours and we saw a dip around 4pm. so we fill in there with a couple of 25/100 cl standard release around 4pm to tide him over. my husband does very well on Rytary with considerably less nausea. he has suffered with nausea for 10 years or more, which in his case mimics a panic attack and causes his BP to rise....not good since he has severe heart condition. after years of experimenting, we finally attributed his nausea to 1) the necessity of taking digestive enzymes before meals, particularly those with meat or other hard to digest protein. protein has enzymes which negate the c/l so must be of easily digested sort. i don't know but suspect that the meat (as opposed to fish) protein may have more enzymes because he is much more likely to get nausea after eating say, lamb or beef, than salmon or grouper which hardly causes any reaction. 2) the downward swing of the c/l which i theorize causes a feel of 'dis-ease' or 'discomfort' and triggers a feeling of panic, therefore the necessity of keeping a steady supply of c/l going. 3) in spite of what some docs say, the dopa can be used up with exercise and therefore requiring a bit more. it isn't rocket science to figure that exercise causes metabolism to speed up and results in increased use of nutrients/drugs, etc. but i have had docs belittle that idea. GingerTrips, a ginger lozenger, helps as does almost any ginger. cracked ice is good. i see that the nausea breaks through with any anxiety so i keep him dosed with l-theanine (400mg every 3-4 hours except at night which is dropped to 100mg) and oil of lavender (Integrative Therapeutics) which is very calming. these have really saved the day for the most part. hope this helps. anti-nausea meds never did work with us.
Thank you so much !!! I'ii try today Rytary & L-Theanine... I definitely should change my neurologist...
Are u referring to tremors or twitches? Jerking motions can come from too much c/l. If you start Theanine, like anything else...start low and work up. My husband has intense anxiety problems and eats up any meds with his metabolism so he can tolerate high doses.
Twitches between the doses which are very strong and could take up to 2 hours...from yesterday I had jerking before the sinemet action... I am taking 1,5 25-100 c/l at 11am w/Azilect and after I'm adding 1tab. at 1pm than another 1 tab at 3pm,these are all my daily doses ... and between 11am to 6 pm I'm unable to eat (hardly a banana, problems w/swallowing)... I want to try today rytary waiting for a call from my doctor's office...Thank you so much for your advises
Google: dystonia and parkinsons.
Sometimes dystonia is from the disease but sometimes from the drug. Sometimes irregular muscular contractions (or none at all such as my husband who seized up every time he exercised and also would awake unable to move) ...come from irregularities in the amount of electrolytes which regulate muscle movement. When my husband awakes thinking he is paralyzed, I give him electrolytes and in half an hour he is up and trying to decide where to go for lunch. Yet, his cellular potassium levels, the cause of that, do not show to be terribly low...just a little as us magnesium. Apparently even a tiny bit off can make a big difference in the way some peoples electrical system works. Btw, in spite of being a former athlete who LOVED to exercise, he was unable to exercise without freezing up like rigor mortis for 10 years until I discovered this by accident. No doctor figured it out...too basic I guess.
We use Purecaps electrolyte powder because the stuff in the pharm is pediatric. Your doc should not have any objection to using electrolytes and can probably find a pharmaceutical until you can order Purecaps. You can find it on Vitacost.com
When I told this to his cardiac doc he was happy, happy and said as far as he was concerned, don could use electrolytes 2x a day.
We also use extra magnesium.
Thank you guys for all your replies !!!
Yes my husband we are in the middle of reducing the sinemet guest staring but halving the nightCR sinemet . It is irking next week reducing the 🏘
Since reducing the myoclonic jerks have eased